Alert archive / Michigan / Gale Warnings in 2011

Gale Warning 38, NWS Grand Rapids, MI

November 12, 2011

NWS Grand Rapids, MI issued this gale warning at Nov 12, 2011, 4:13 AM EST. It took effect at Nov 12, 2011, 10:00 PM EST. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 12, 2011, 4:13 AM EST (09:13 UTC)
In effect from
Nov 12, 2011, 10:00 PM EST
Expired
Nov 14, 2011, 1:00 AM EST
In force
27 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

727 
WHUS73 KGRR 120913
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
413 AM EST SAT NOV 12 2011

LMZ844>849-121715-
/O.EXT.KGRR.SC.Y.0084.000000T0000Z-111113T0300Z/
/O.NEW.KGRR.GL.W.0038.111113T0300Z-111114T0600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
413 AM EST SAT NOV 12 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING...
...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 1 AM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 1 AM EST
MONDAY. 

* WINDS...SOUTH SOUTHWEST 10 TO 20 KNOTS THIS MORNING WILL
  INCREASE TO 15 TO 25 KNOTS THIS AFTERNOON...AND THEN TO GALES
  OVER 35 KNOTS OVERNIGHT TONIGHT. GALES WILL PERSIST INTO SUNDAY
  NIGHT BEFORE DIMINISHING A BIT.

* WAVES...6 TO 9 FOOT WAVES WILL SUBSIDE TO 4 TO 6 FEET THIS
  MORNING. WAVES WILL THEN BUILD TO 9 TO 13 FEET LATE TONIGHT AND
  ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

NJJ

HTTP://WWW.WEATHER.GOV/GRR
7 follow-up statements
725 
WHUS73 KGRR 121540
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1040 AM EST SAT NOV 12 2011

LMZ844>849-122345-
/O.CON.KGRR.SC.Y.0084.000000T0000Z-111113T0300Z/
/O.CON.KGRR.GL.W.0038.111113T0300Z-111114T0600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1040 AM EST SAT NOV 12 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 AM
EST MONDAY...

* WINDS...SOUTH SOUTHWEST 15 TO 25 KNOTS THIS AFTERNOON...WILL
  INCREASE TO GALES OVER 35 KNOTS TONIGHT. GALES WILL PERSIST INTO
  SUNDAY NIGHT BEFORE DIMINISHING.

* WAVES...4 TO 6 FEET TODAY. WAVES WILL THEN BUILD TO 9 TO 13 FEET
  LATE TONIGHT AND ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
002 
WHUS73 KGRR 122027
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
327 PM EST SAT NOV 12 2011

LMZ844>849-130430-
/O.CON.KGRR.SC.Y.0084.000000T0000Z-111113T0300Z/
/O.CON.KGRR.GL.W.0038.111113T0300Z-111114T0600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
327 PM EST SAT NOV 12 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 AM
EST MONDAY...

* WINDS...SOUTH SOUTHWEST 15 TO 25 KNOTS...WILL INCREASE TO GALES
  OVER 35 KNOTS TONIGHT. GALES WILL PERSIST INTO SUNDAY NIGHT
  BEFORE DIMINISHING.

* WAVES...4 TO 6 FEET WAVES WILL BUILD TO 7 TO 11 FEET LATE
  TONIGHT AND THEN PERSIST ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
349 
WHUS73 KGRR 130306
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1006 PM EST SAT NOV 12 2011

LMZ844>849-131115-
/O.EXP.KGRR.SC.Y.0084.000000T0000Z-111113T0300Z/
/O.CON.KGRR.GL.W.0038.000000T0000Z-111114T0600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1006 PM EST SAT NOV 12 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST MONDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WINDS...SOUTHERLY GALES TO 35 KNOTS OVERNIGHT.

* WAVES...4 TO 7 FEET OVERNIGHT BUILDING TO 6 TO 10 FEET SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
959 
WHUS73 KGRR 130845
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
345 AM EST SUN NOV 13 2011

LMZ844>849-131645-
/O.CON.KGRR.GL.W.0038.000000T0000Z-111114T0600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
345 AM EST SUN NOV 13 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST MONDAY...

* WINDS...SOUTHWESTERLY GALES TO 35 KNOTS.

* WAVES...BUILDING TO 7 TO 11 FEET TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
642 
WHUS73 KGRR 131440
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
940 AM EST SUN NOV 13 2011

LMZ844>849-132245-
/O.CON.KGRR.GL.W.0038.000000T0000Z-111114T0600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
940 AM EST SUN NOV 13 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST MONDAY...

* WINDS...SOUTHWESTERLY GALES TO 40 KNOTS UNTIL 1 AM.

* WAVES...6 TO 10 FEET UNTIL 1 AM THEN DECREASING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR


WDM
323 
WHUS73 KGRR 132058
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
358 PM EST SUN NOV 13 2011

LMZ844>849-140500-
/O.CON.KGRR.GL.W.0038.000000T0000Z-111114T0600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
358 PM EST SUN NOV 13 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST MONDAY...

* WINDS...SOUTHWESTERLY GALES TO 40 KNOTS UNTIL 1 AM.

* WAVES...6 TO 10 FEET UNTIL 1 AM THEN DECREASING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR

WDM
189 
WHUS73 KGRR 140209
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
909 PM EST SUN NOV 13 2011

LMZ844>849-140600-
/O.CON.KGRR.GL.W.0038.000000T0000Z-111114T0600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
909 PM EST SUN NOV 13 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST MONDAY...

* WINDS...SOUTHWESTERLY GALES TO 35 KNOTS SUBSIDING TO WEST WINDS
  15 TO 25 KNOTS.

* WAVES...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Nov 12, 3:57 AM EST, 16 minutes earlier.

Area forecast discussion, Nov 12, 3:57 AM EST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
357 AM EST SAT NOV 12 2011

LATEST UPDATE...ALL SECTIONS EXCEPT AVIATION...

.SYNOPSIS...(357 AM EST SAT NOV 12 2011)
AN AREA OF HIGH PRESSURE WILL HOLD IN CONTROL OF THE WEATHER ACROSS
THE GREAT LAKES TODAY. THIS WILL BRING MAINLY SUNNY SKIES
TODAY...AND SOUTHERLY WINDS WILL BRING A BIT MORE MILDER AIR NORTH
INTO THE AREA. A COLD FRONT WILL APPROACH THE AREA DURING THE DAY ON
SUNDAY. THIS FRONT WILL BRING A CHANCE OF RAIN SHOWERS TO THE AREA.
VERY WINDY CONDITIONS CAN ALSO BE EXPECTED AS THE FRONT APPROACHES
THE AREA. A COUPLE OF MORE WAVES OF LOW PRESSURE WILL APPROACH THE
AREA...ONE ON MONDAY AND ONE ON TUESDAY. THESE WILL BRING THE BEST
CHANCE OF RAIN TO SOUTHEAST AREAS.

&&

.SHORT TERM...(357 AM EST SAT NOV 12 2011)
(TODAY THROUGH MONDAY)
MAIN CHALLENGES IN THE FORECAST DEAL WITH WIND AND RAIN POTENTIAL
WITH THE FRONT MOVING IN ON SUNDAY...THEN RAIN POTENTIAL ON MONDAY
WITH A WAVE OF LOW PRESSURE THAT IS EXPECTED TO APPROACH THE AREA.

THE FIRST 24 HOURS OF THE FORECAST PERIOD WILL BE RATHER QUIET
ACROSS THE AREA. UPPER RIDGING IS TAKING SHAPE ACROSS THE PLAINS
STATES IN RESPONSE TO A STRONG SYSTEM THAT HAS MOVED INTO THE
PACIFIC NW THIS MORNING. THE UPPER RIDGE WILL SLOWLY BUILD TO THE
EAST THROUGH THIS EVENING...PROVIDING DRY WEATHER. BREEZY RETURN
FLOW ON THE BACKSIDE OF THE SFC HIGH WILL HELP TO ADVECT WARMER AIR
INTO THE AREA FROM THE SSW.

THE INCREASING LOW LEVEL FLOW WILL EVENTUALLY DRAW MOISTURE NORTH
OUT OF THE GULF OF MEXICO...MAINLY BELOW 6K FEET THROUGH THE COURSE
OF TONIGHT. THIS SHOWS UP NICELY IN THE LOW LEVEL MOISTURE
TRANSPORT. THIS WOULD LIKELY NORMALLY BE STRONG ENOUGH TO INCLUDE
POPS IN THE FCST. HOWEVER...THE MODELS INDICATE THAT THERE WILL NOT
REALLY BE MUCH MID/HIGH LEVEL MOISTURE IN PLACE. THIS WILL LIKELY
HOLD OFF RAIN UNTIL SUN.

THE BEST CHC OF RAIN ON SUN WILL COME DURING THE AFTERNOON AS BOTH
THE SFC FRONT AND THE MAIN PV ANOMALY SWING THROUGH THE AREA. EACH
OF THESE FEATURES IS FAIRLY STRONG...HOWEVER DEEP AND RICH MOISTURE
IS STILL LACKING ACROSS THE AREA. FOR THESE REASONS...WE HAVE LEFT
THE MENTION OF RAIN IN THE CHC CATEGORY FOR SUN.

WINDS LOOK TO BE A PROBLEM DURING THE DAY ON SUN. A 60 KNOT LLJ WILL
BE FOCUSED AROUND 2-3K FT OVER THE AREA BETWEEN 06Z TONIGHT AND
ALMOST 00Z MON. WITH THE WAA SCENARIO...THESE WINDS WILL HAVE A HARD
TIME MIXING DOWN. STILL...WITH 20+ KNOTS RIGHT AT THE SFC...AND SOME
MIXING DOWN OF THE WINDS...WE COULD BE APPROACHING WIND ADVISORY
CRITERIA ON SUN AND SUN EVENING.

THE COLD FRONT WILL ZIP THROUGH THE AREA SUN AFTERNOON...PRETTY MUCH
EXITING THE CWFA BY 00Z MON. MOST RAINFALL SHOULD MOVE OUT WITH THE
FRONTAL PASSAGE. IT WILL PASS SOUTH AND EAST AND STALL OUT
TEMPORARILY. THE FRONT WILL BE WAITING FOR A PV ANOMALY TO ROUND THE
BASE OF THE GENERAL PLAINS TROUGH...AND INTERACT. THIS PV ANOMALY
WILL HAVE BETTER/DEEPER MOISTURE TO WORK WITH...AND WILL TRY TO
SPREAD RAINFALL NORTH INTO THE AREA. THE MODELS HAVE BEEN TRENDING
THIS WAVE FURTHER NORTH...AND NOW THE MODELS BRING LIKELY POPS TO
THE SRN HALF OF THE FCST AREA. WE HAVE INCREASED POPS ACCORDINGLY.

&&

.LONG TERM...(357 AM EST SAT NOV 12 2011)
(MONDAY NIGHT THROUGH FRIDAY)
STILL SOME MODEL DIFFERENCES FOR TUESDAY...BUT AGREEMENT IS BETTER
THAN 24 HOURS AGO AS VIGOROUS SHORTWAVE MOVES EAST SPAWNING A SFC
LOW THAT TRACKS ACROSS OHIO. PLENTY OF GULF MOISTURE IS DRAWN NORTH
WITH THIS LOW AND THE FORECAST PROBLEM IS WHERE DOES THE WESTERN
EDGE OF THE PRECIP SHIELD SET UP. IT COULD REACH THE SOUTHERN AND
EASTERN FORECAST AREA. BEST CHANCES WILL BE ACROSS THE SOUTHEAST
FORECAST AREA SO POPS WERE SHADED HIGHER THERE TO SHOW THIS.

THE DEEP MOISTURE IS GONE BY TUESDAY NIGHT...BUT AN ARCTIC FRONT
PUSHES THROUGH AND SOME LIGHT RAIN OR SNOW SHOWERS ARE POSSIBLE. AT
LEAST SCATTERED LAKE EFFECT SNOW SHOWERS COULD SWIRL ON WEDNESDAY AS
CYCLONIC FLOW AND H85 TEMPS PLUNGE TO NEAR MINUS 10C. MOISTURE IS
NOT VERY DEEP THOUGH. SFC RIDGING BUILDING IN BY THURSDAY SHOULD PUT
AN END TO THE SNOW SHOWERS.

&&

.AVIATION...(1159 PM EST FRI NOV 11 2011)
WIDESPREAD/HIGH CONFIDENCE VFR CONDITIONS TO CONTINUE TONIGHT AND
SATURDAY WITH ONLY SCATTERED CLOUDS ABV 10K FT. THROUGH 09Z THE
WINDS AT 2K FEET ARE 30-35 KNOTS WHILE SFC WINDS ARE 5-10 KNOTS. THE
EXCEPTION IS AT THE LAKESHORE WHERE THESE WINDS HAVE BEEN MIXING
DOWN TO THE SFC. (MKG AND LDM HAVE GUSTED TO 30 KTS THIS FRIDAY
EVENING) THE CORE OF STRONGER WINDS DOES MOVE OUT AFTER 09Z...SO
THE GUSTINESS AT THE LAKESHORE SHOULD END AND THE VERTICAL SPEED
SHEAR INLAND WILL LESSEN.

SFC WINDS ON SATURDAY ARE EXPECTED TO INCREASE TO AROUND 12-15 KNOTS
AREAWIDE AND BECOME GUSTY TO 25 KTS AFTER 18Z... WHICH MAY IMPACT
RUNWAY ORIENTATION OPERATIONS.

&&

.MARINE...(357 AM EST SAT NOV 12 2011)
WE WILL BE HOISTING A GALE WARNING FOR SAT NIGHT INTO SUN EVENING
FOR THE ENTIRE NEARSHORE. WE WILL MAINTAIN THE SMALL CRAFT ADVISORY
UNTIL THE BEGINNING OF THE GALE.

WINDS ARE IN THE PROCESS OF DIMINISHING A BIT AS THE CORE OF WINDS
PASSED THROUGH EARLIER. SOME THESE WINDS MIXED DOWN OVER THE WARMER
LAKE MICHIGAN WATERS...AND SOME GUSTS APPROACHED OR BRIEFLY REACHED
GALE CRITERIA. WE WILL BE IN A RELATIVE LULL IN THE WINDS UNTIL MID
AFTERNOON TODAY. WAVES ARE EXPECTED TO TAKE A LITTLE BIT TO COME
DOWN. BY THE TIME THE WAVES COME DOWN BELOW SCA CRITERIA...WINDS
WILL BE COMING UP AS THE NEXT CORE OF WINDS MOVES IN. THIS BATCH OF
WINDS WILL BE STRONGER...AND HAS A GOOD POTENTIAL OF HITTING GALES
EVEN IN A WARM AIR ADVECTION SCENARIO. THIS POTENTIAL WILL CONTINUE
INTO SUNDAY EVENING BEFORE WINDS WILL DIMINISH.

&&

.HYDROLOGY...(357 AM EST SAT NOV 12 2011)
NO BIG HYDROLOGY IMPACTS ARE EXPECTED IN THE NEXT FEW DAYS. ANY
RAINFALL FROM THE SUN SYSTEM WILL BE ON THE LIGHT SIDE WITH ONLY A
TENTH OF AN INCH OF RAIN OR LESS EXPECTED. SOME BETTER RAIN WILL BE
POSSIBLE ACROSS THE SE HALF OF THE CWFA ON MON AND TUE. WE COULD SEE
UP TO AN INCH OF RAIN OVER TWO DAYS. THAT SHOULD NOT BE SIGNIFICANT
ENOUGH TO DO ANYTHING MAJOR.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY FOR THE ENTIRE NEARSHORE THROUGH 03Z SUN.
     GALE WARNING FOR THE ENTIRE NEARSHORE FROM 03Z SUN THROUGH 06Z
     MON.

&&

SYNOPSIS:     NJJ
SHORT TERM:   NJJ
LONG TERM:    OSTUNO
AVIATION:     MEADE
MARINE:       NJJ
HYDROLOGY:    NJJ
Hazardous weather outlook, Nov 11, 11:45 AM EST, 16 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1145 AM EST FRI NOV 11 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-121030-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1145 AM EST FRI NOV 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WIND GUSTS COULD TOP 45 MPH ALONG THE LAKESHORE LATER SATURDAY NIGHT
INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-121030-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1145 AM EST FRI NOV 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT THROUGH SUNDAY
MORNING.

OSTUNO MJS

Nearby

Gale Warnings in Michigan, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.